MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA GLIDESHEATH SLENDER; INTRODUCER CATHETER

TERUMO CORPORATION, ASHITAKA GLIDESHEATH SLENDER; INTRODUCER CATHETER
Catalog Number RM*ES6F10HAU
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4 - udi number is not required for this product code/lot number combination.The di portion has been provided.The actual sample was not available to be returned to the manufacturing facility for evaluation.Therefore the investigation is based upon the user facility information and evaluation of the retention sample from the reported product.Visual and magnifying inspection of the mini guide wire found no anomalies.The outer diameter of the mini guide wire was measured and confirmed to meet manufacturing specifications.A review of the device history record and shipping inspection record of the involved product code/lot number combination was conducted with no relevant findings.A search of the complaint file found similar reports see mdr numbers 9681834-2017-00026, 9681834-2017-00027, 9681834-2017-00028 and 9681834-2017-00029 for similar reports for this product code/lot number combination from the same facility.There is no evidence that this event was related to a device defect or malfunction.Although the exact cause of the reported event cannot be definitively determined based on the available information, the investigation results verified that the retention sample was the normal product with no inherent deficiency which would relate to the reported complaint.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance for appropriate tracking, trending and follow-up.H3 other text : actual device not available.
 
Event or Problem Description
The user facility reported a substance peeling off of the involved device.Follow up communication with the user facility confirmed the following information: after removing the needle, the wire was advanced through the cannula; when a flash of blood occurred the plastic cannula was then backed off of the introducer wire; when advancing the dilator/sheath over the wire it passed through the skin layers and was introduced into the artery when the urethane coating appeared to be peeling or getting scraped off of the introducer wire; the doctor then wiped the sheared coating off the wire with a 4*4 and continued the procedure; and there was not patient injury or medical intervention required.

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key6340084
Report Number9681834-2017-00027
Device Sequence Number1709346
Product Code DYB
UDI-Device Identifier04987350717986
UDI-Public04987350717986
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K122980
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/31/2018
Device Catalogue NumberRM*ES6F10HAU
Device Lot Number160531
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2017
Initial Report FDA Received Date02/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1